Acute and severe impairment of liver function with jaundice and ascites occurred in two out of seven patients with chronic hepatitis D during interferon alpha administration (10 MU three times a week). Both of them were young women with histological diagnoses of moderate to severe chronic hepatitis and cirrhosis with no signs of portal hypertension. Only a slow and partial recovery was observed after interferon withdrawal. Autoantibodies against basal cell layer tested positive in these two patients. In the remaining five patients with hepatitis D who did not experience liver impairment during interferon administration, basal cell layer antibodies were found only in one case. We conclude that severe decompensation of liver cirrhosis related to hepatitis D may occur during interferon administration. Positivity of basal cell layer antibodies may be associated with the risk of developing such an adverse event but our data are not sufficient to prove this association.
Exacerbation of chronic hepatitis D during interferon alpha administration / A. Crosignani, P. Invernizzi, R. Ferrari, A. Manzin, S. Bruno, M. Zuin, F. B. Bianchi, M. Podda. - In: ITALIAN JOURNAL OF GASTROENTEROLOGY AND HEPATOLOGY. - ISSN 1125-8055. - 31:1(1999), pp. 66-69.
|Titolo:||Exacerbation of chronic hepatitis D during interferon alpha administration|
|Parole Chiave:||Adverse events; Basal cell layer antibodies; Chronic hepatitis D; Interferon alpha|
|Settore Scientifico Disciplinare:||Settore MED/09 - Medicina Interna|
|Data di pubblicazione:||1999|
|Appare nelle tipologie:||01 - Articolo su periodico|